Q:

What happens when stopping Depo-Provera?

A:

After stopping the use of Depo-Provera, women expect to resume menstruation within 1 to 3 months and their bones begin accumulating calcium again. Depo-Provera acts as a birth control, offering users options of receiving protection in the form of shots, which they inject every 11 weeks. While using Depo-Provera, bone growth slows and menstruation stops, a condition called amenorrhea, but these effects reverse within several months of the last shot.

Provided women receive all shots of Depo-Provera, pregnancy rates fall below 1 percent. This medicine, like others, carries the risk of some side effects. These side effects range from mild symptoms, such as headache, dizziness, weight gain, menstrual irregulatory, hair recession, bloating and cramping, to more serious effects, such as depression, blood clots and strokes. Upon ceasing the use of Depo-Provera, these side effects gradually lessen, although they may endure for up to 3 months.

 

Upon stopping the use of this medicine, women increase their likelihood of conceiving. Some regain fertility within 12 months and conceive within that period of time. Others become pregnant within 15 months of the last injection, while most conceive in the 18 months following the last injection.

 

Long-term use of Depo-Provera might contribute to osteoporosis and certain cancers; like other medicines, users should report unusual and strange side effects to medical practitioners.

  Learn More
Sources:

Related Questions

Explore